Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 30, 2016, 2:13 PM CDT for Escambia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 2:13 PM CDT (19:13 UTC)
- Expired
- May 30, 2016, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Eglin Afb radar (KEVX), 112 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310
WWUS84 KMOB 301913
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT MON MAY 30 2016
ALZ264-266-FLZ201>206-302000-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
213 PM CDT MON MAY 30 2016
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHEASTERN ESCAMBIA...SOUTHERN SANTA ROSA
AND SOUTHERN OKALOOSA COUNTIES UNTIL 300 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 7 MILES
NORTHWEST OF LILLIAN TO NEAR NAVARRE TO NEAR WRIGHT...AND MOVING
SOUTHEAST AT 10 MPH.
THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
STRONG WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...WRIGHT...FORT WALTON
BEACH...ENSLEY...WARRINGTON...NICEVILLE...GONZALEZ...EGLIN AFB...PACE...
MILTON...VALPARAISO...GULF BREEZE...GOULDING...MARY ESTHER...BAGDAD...LAKE
LORRAINE AND OCEAN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3034 8759 3070 8758 3059 8646 3038 8652
3035 8666 3030 8719
TIME...MOT...LOC 1909Z 304DEG 9KT 3051 8751 3048 8689 3049 8661
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 30, 12:52 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 30, 12:52 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1252 PM CDT MON MAY 30 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR generally prevails across the region this afternoon with scattered to broken cumulus deck bases between 4-6 kft AGL. Isolated to scattered TSRA will develop around the area this afternoon, with the best coverage along the seabreeze over southern portions of the area. Will keep VCTS mention in at KMOB/KBFM/KPNS and closely monitor trends through the afternoon. Brief strong and gusty/erratic winds and visibility reductions due to heavy rain will be possible with convection. /21 && .PREV DISCUSSION... /issued 1104 AM CDT MON MAY 30 2016/ DISCUSSION...See updated information for land areas below. UPDATE...The ongoing forecast for this Memorial Day looks reasonable and no significant changes are needed. Another hot day is expected as an upper level ridge will continue to stretch from the western Gulf of Mexico through AL and the northwest FL Panhandle. Temperatures at 10 AM had already warmed into the upper 80s to around 90 across much of the region, and highs look on track to reach the lower to mid 90s inland, and around 90 near the beaches. Isolated to scattered showers and thunderstorms should develop this afternoon, with the best coverage focused over southern portions of the area along the seabreeze. Like yesterday, a couple of strong storms with brief strong wind gusts over 40 mph, frequent lightning and brief heavy rainfall will be possible given MLCAPE values around 1500 J/KG and precipitable water values around 1.5 inches in the vicinity of the seabreeze. Local checklist parameters generally reveal a low to borderline moderate potential of microbursts this afternoon. /21 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 30, 1:58 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 158 PM CDT MON MAY 30 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 158 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON...WITH THE BEST COVERAGE NEAR THE COAST. A FEW OF THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS OVER 40 MPH...FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-311900- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 158 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 30, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT MON MAY 30 2016
ALZ264-266-FLZ201>206-302000-
BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
213 PM CDT MON MAY 30 2016
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHEASTERN ESCAMBIA...SOUTHERN SANTA ROSA
AND SOUTHERN OKALOOSA COUNTIES UNTIL 300 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 7 MILES
NORTHWEST OF LILLIAN TO NEAR NAVARRE TO NEAR WRIGHT...AND MOVING
SOUTHEAST AT 10 MPH.
THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
STRONG WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...WRIGHT...FORT WALTON
BEACH...ENSLEY...WARRINGTON...NICEVILLE...GONZALEZ...EGLIN AFB...PACE...
MILTON...VALPARAISO...GULF BREEZE...GOULDING...MARY ESTHER...BAGDAD...LAKE
LORRAINE AND OCEAN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3034 8759 3070 8758 3059 8646 3038 8652
3035 8666 3030 8719
TIME...MOT...LOC 1909Z 304DEG 9KT 3051 8751 3048 8689 3049 8661The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:30 PM CDT | Special Weather Statement | MOB | Mobile | 60 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.